Alert archive / North Carolina / Beach Hazards Statements in 2025
Beach Hazards Statement 44, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Aug 2, 2025, 7:58 PM EDT for Carteret County, Dare County, Hyde County, North Carolina. It took effect at Aug 3, 2025, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2025, 7:58 PM EDT (23:58 UTC)
- In effect from
- Aug 3, 2025, 6:00 AM EDT
- Expired
- Aug 3, 2025, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC, Hyde County, NC
The radar
The Morehead City radar (KMHX), 92 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 12.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
451 WHUS42 KMHX 022358 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 758 PM EDT Sat Aug 2 2025 NCZ203-031200- /O.CAN.KMHX.BH.S.0043.000000T0000Z-250803T0000Z/ /O.NEW.KMHX.BH.S.0044.250803T1000Z-250804T0000Z/ /O.CON.KMHX.SU.Y.0005.000000T0000Z-250804T0400Z/ Northern Outer Banks- 758 PM EDT Sat Aug 2 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT SUNDAY NIGHT... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT SUNDAY THROUGH SUNDAY EVENING... * WHAT...For the High Surf Advisory, large breaking waves of 5 to 8 feet in the surf zone. For the Beach Hazards Statement, dangerous rip currents and large breaking waves expected in the surf zone. * WHERE...Northern Outer Banks beaches. * WHEN...For the High Surf Advisory, until midnight EDT Sunday night. For the Beach Hazards Statement, from 6 AM EDT Sunday through Sunday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 9:00 AM Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$ NCZ205-031200- /O.CAN.KMHX.BH.S.0043.000000T0000Z-250803T0000Z/ /O.NEW.KMHX.BH.S.0044.250803T1000Z-250804T0000Z/ /O.CON.KMHX.SU.Y.0005.000000T0000Z-250804T0400Z/ Hatteras Island- 758 PM EDT Sat Aug 2 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT SUNDAY NIGHT... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT SUNDAY THROUGH SUNDAY EVENING... ...BEACH HAZARDS STATEMENT IS CANCELLED... * WHAT...For the High Surf Advisory, large breaking waves of 5 to 8 feet in the surf zone. For the Beach Hazards Statement, dangerous rip currents, large breaking waves expected, and strong longshore currents in the surf zone. * WHERE...For the High Surf advisory, the beaches north of Cape Hatteras. For the Beach Hazards Statement, all Hatteras Island beaches. * WHEN...For the High Surf Advisory, until midnight EDT Sunday night. For the Beach Hazards Statement, from 6 AM EDT Sunday through Sunday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. Strong longshore currents will create dangerous swimming conditions. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 9:00 AM Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ NCZ196-204-031200- /O.CAN.KMHX.BH.S.0043.000000T0000Z-250803T0000Z/ /O.NEW.KMHX.BH.S.0044.250803T1000Z-250804T0000Z/ East Carteret-Ocracoke Island- 758 PM EDT Sat Aug 2 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT SUNDAY THROUGH SUNDAY EVENING... ...BEACH HAZARDS STATEMENT IS CANCELLED... * WHAT...Strong longshore currents in the surf zone. * WHERE...Ocracoke Island and Core Banks beaches. * WHEN...From 6 AM EDT Sunday through Sunday evening. * IMPACTS...Strong longshore currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$
2 follow-up statements
043 WHUS42 KMHX 030816 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 416 AM EDT Sun Aug 3 2025 NCZ205-040015- /O.NEW.KMHX.CF.Y.0004.250803T1800Z-250804T0000Z/ /O.CON.KMHX.SU.Y.0005.000000T0000Z-250804T0400Z/ /O.CON.KMHX.BH.S.0044.250803T1000Z-250804T0000Z/ Hatteras Island- 416 AM EDT Sun Aug 3 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... * WHAT...For the High Surf Advisory, large breaking waves of 4 to 9 feet in the surf zone. For the Beach Hazards Statement, dangerous rip currents, large breaking waves expected, and strong longshore currents in the surf zone. For the Coastal Flood Advisory, 1 to 2 feet of inundation above ground level expected in low-lying areas near shorelines and tidal waterways. * WHERE....For the High Surf advisory, the beaches north of Cape Hatteras. For the Beach Hazards Statement, all Hatteras Island beaches. For the Coastal Flood Advisory, oceanside areas of Hatteras Island. * WHEN...For the High Surf Advisory, until midnight EDT tonight. For the Beach Hazards Statement, through this evening. For the Coastal Flood Advisory, from 2 PM this afternoon to 8 PM EDT this evening. * IMPACTS...A Coastal Flood Advisory indicates that onshore winds and tides will combine to generate flooding of low areas along the shore. Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. Strong longshore currents will create dangerous swimming conditions. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 9:00 AM this morning.. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Inexperienced swimmers should remain out of the water due to dangerous surf conditions, such as life-threatening rip currents, shore break and strong longshore currents. && $$ NCZ203-040015- /O.CON.KMHX.SU.Y.0005.000000T0000Z-250804T0400Z/ /O.CON.KMHX.BH.S.0044.250803T1000Z-250804T0000Z/ Northern Outer Banks- 416 AM EDT Sun Aug 3 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...For the High Surf Advisory, large breaking waves of 6 to 9 feet in the surf zone. For the Beach Hazards Statement, dangerous rip currents and large breaking waves expected in the surf zone. * WHERE...Northern Outer Banks beaches. * WHEN...For the High Surf Advisory, until midnight EDT tonight. For the Beach Hazards Statement, through this evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 9:00 AM this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions, such as life-threatening rip currents, shore break and strong longshore currents. && $$ NCZ196-204-040000- /O.CON.KMHX.BH.S.0044.250803T1000Z-250804T0000Z/ East Carteret-Ocracoke Island- 416 AM EDT Sun Aug 3 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong longshore currents in the surf zone. * WHERE...Ocracoke Island and Core Banks beaches. * WHEN...Through this evening. * IMPACTS...Strong longshore currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ Martin
300 WHUS42 KMHX 040003 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 803 PM EDT Sun Aug 3 2025 NCZ205-041215- /O.CAN.KMHX.SU.Y.0005.000000T0000Z-250804T0400Z/ /O.EXP.KMHX.CF.Y.0004.000000T0000Z-250804T0000Z/ /O.EXP.KMHX.BH.S.0044.000000T0000Z-250804T0000Z/ /O.NEW.KMHX.BH.S.0045.250804T0003Z-250805T0000Z/ Hatteras Island- 803 PM EDT Sun Aug 3 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING... * WHAT...Dangerous rip currents and strong longshore currents in the surf zone. * WHERE...The beaches from Oregon Inlet to Hatteras Inlet. * WHEN...Through Monday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Strong longshore currents will create dangerous swimming conditions. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 10:00 AM Mon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ NCZ203-041215- /O.CAN.KMHX.SU.Y.0005.000000T0000Z-250804T0400Z/ /O.EXP.KMHX.BH.S.0044.000000T0000Z-250804T0000Z/ /O.NEW.KMHX.BH.S.0045.250804T0003Z-250805T0000Z/ Northern Outer Banks- 803 PM EDT Sun Aug 3 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Northern Outer Banks beaches. * WHEN...Through Monday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 10:00 AM Mon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ NCZ196-204-041215- /O.EXP.KMHX.BH.S.0044.000000T0000Z-250804T0000Z/ /O.NEW.KMHX.BH.S.0045.250804T0003Z-250805T0000Z/ East Carteret-Ocracoke Island- 803 PM EDT Sun Aug 3 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING... * WHAT...Strong longshore currents in the surf zone. * WHERE...Ocracoke Island and Core Banks beaches. * WHEN...Through Monday evening. * IMPACTS...Strong longshore currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 2, 3:03 PM EDT, 4 hours 55 minutes earlier.
Area forecast discussion, Aug 2, 3:03 PM EDT, 4 hours 55 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
303 PM EDT Sat Aug 2 2025
.SYNOPSIS...
Low pressure departs to the NE Sunday. High pressure will build
in through the weekend with a few low pressure waves expected to
traverse an offshore boundary through early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 3 PM Sat...Low pressure spinning off the NC coast will
continue to pull away from the area overnight, taking with it
the areas of drizzle and spotty showers. A dry and very pleasant
night expected as dry air filters in behind the low with mo clr
skies expected. Lows range from the mid 60s interior to the mid
70s beaches, as a stout nerd breeze over the warm waters keeps
conditions warm and humid here.
&&
.SHORT TERM /SUNDAY/...
As of 3 PM...Dry cond expected to cont, with partly cloudy skies
in the morning becoming partly sunny to mo cloudy in the
afternoon, as bkn strato cu develops with daytime heating. A dry
bndry layer will preclude shower development, and a dry forecast
ensues. Highs in the mid 80s, though TD's only in the 60-65
degree range will make it feel amazing, especially after the
oppressive heat and humidity we have been held hostage to as of
late.
&&
.LONG TERM /MON THROUGH SATURDAY/...
As of 2 PM Saturday...
Key Messages
- Extended period of relief from the recent stretch of dangerous
heat
A baroclinic zone is forecast to remain parked off the coast of the
Southeast U.S. through much of this coming week, its movement
being slowed by ridging out over the SW Atlantic. Guidance
continues to favor 1-2 deepening low pressure systems that form south
of the ENC coast this week before pushing offshore.
For much of the week, then, this pattern will lead to persistent
northeasterly, onshore flow across the coastal Carolinas. This flow
will help to knock down temperatures and dewpoints, especially
through about mid-week. This should equate to highs in the mid-80s
and lows in the mid-60s to low-70s (inland) and low-to-mid 70s
(coast). This will provide a much-deserved break from the
dangerous heat and humidity that we have seen over the past 7-10
days. Late this coming week, the humidity will begin to creep
back up as the flow becomes more southerly.
One of the primary forecast challenges through next week will be
daily precipitation chances. Guidance suggests multiple areas of low
pressure will develop along the stalled frontal boundary at times
through the week. On the NW periphery of any low, there may be
areas of enhanced low-level convergence that develop, favoring
the development of scattered showers and isolated thunderstorms.
Each day this will probably be dependent on where any low
develops and how close to the coast it tracks (which will be
influenced by the location of the stalled frontal boundary and
the strength of the high pressure system forecast to build into
the area mid-to-late week). Guidance differ on the track of any
low development, as well as where the best lift and moisture
will reside. In light of this, blended guidance shows about a
30-50% chance of showers each day. We'll continue to try to
refine which day, or days, may have a higher chance than others,
but the key message at this point is that most days next week
carry at least a low to moderate risk of showers and
thunderstorms, with the highest chance along the coast. Should
better lift/moisture setup across ENC, showers and thunderstorms
could pose a risk for heavy rainfall and localized flooding. WPC
currently has areas south of Highway 70 in a marginal Excessive
Rainfall Outlook for Wednesday. Will continue to monitor the
threat for heavy rainfall.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /through Sunday/...
As of 2 PM Sat...VFR cond expected through the TAF pd. The
NEerly breezes gust upwards around 20 kt this afternoon, and
again on Sunday as area of low pressure moves offshore, keeping
the gradient pinched through the weekend.
LONG TERM /Sunday night through Thursday/...
As of 2 PM Saturday...A moist and weakly unstable northeasterly
flow appears supportive of isolated to scattered SHRA and TSRA
throughout much of the extended period. This will also support
periods of sub VFR conditions, especially CIGs.
&&
.MARINE...
SHORT TERM /through Sun/...
As of 3 PM Sat...Low pressure off the NC coast will slowly pull
away, and will combine with strong high pressure over the
Northeast U.S. to produce moderately strong northeasterly winds
and high seas tonight and beyond. Current observations of
20-30kt winds and seas 6-9 ft. Occasional gusts to 35kt for esp
the ctrl/srn waters s of C Hatteras through this evening. We'll
continue with strongly- worded SCAs. The nerly gradient winds
will cont into Sun as well. Will drop the Neuse river from suite
of SCA's at noon, but remainder of the area will cont with
15-25 kt gusting to 30 kt.
LONG TERM /Sunday night through Wed/...
As of 2 PM Saturday...Elevated northeasterly winds and seas are
expected to persist through mid-to-late week thanks to a series
of low pressure systems forming offshore and a strong surface
high over the Northeast U.S. The stronger than normal gradient
(for this time of year) will yield the potential for multiple
periods for Small Craft Advisory conditions throughout the week.
Winds/gusts are expected to drop below SCA thresholds Sunday
night, but occasional gusts to 25 knots will remain possible
through Monday before winds eventually drop to 10-20 kts (gusts
to 20-24 knots) Tuesday/Wednesday. Seas will be slower to fall
off with 5-8 foot seas on Sunday becoming 4-6 feet on Monday
(with some lingering 7-footers possible for the coastal waters
north of Ocracoke Inlet. Seas drop further to 4-5 feet on
Tuesday. Seas/winds look to begin to increase again late
Wednesday as a second area of low pressure begins to deepen off
the NC coast. The potential for additional SCA's later this week
will continue to be monitored. Occasional shower and
thunderstorm activity is also expected through mid-to-late week,
especially for the central and southern waters.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ196-
203>205.
MARINE...Small Craft Advisory until 10 PM EDT Sunday for AMZ131-135-230-
231.
Small Craft Advisory until noon EDT Sunday for AMZ137.
Small Craft Advisory until 2 AM EDT Tuesday for AMZ150.
Small Craft Advisory until 5 AM EDT Tuesday for AMZ152-154.
Small Craft Advisory until 2 PM EDT Monday for AMZ156-158.
&&
SYNOPSIS...MHX
NEAR TERM...TL
SHORT TERM...TL
LONG TERM...RM/ZC
AVIATION...RM/TL
MARINE...RM/TL/ZCHazardous weather outlook, Aug 2, 5:46 PM EDT, 2 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 546 PM EDT Sat Aug 2 2025 NCZ029-044>047-079>081-090>092-094-193>195-198-199-032200- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-Inland Onslow-Coastal Onslow- 546 PM EDT Sat Aug 2 2025 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ205-032200- Hatteras Island- 546 PM EDT Sat Aug 2 2025 ...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EDT SUNDAY NIGHT... ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. High Surf Advisory. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-032200- Northern Outer Banks- 546 PM EDT Sat Aug 2 2025 ...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EDT SUNDAY NIGHT... ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-204-032200- East Carteret-Ocracoke Island- 546 PM EDT Sat Aug 2 2025 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 2, 4:45 PM EDT, 3 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
445 PM EDT Sat Aug 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM Coastal Flood 1 E Buxton 35.27N 75.52W
08/02/2025 Dare NC Broadcast Media
Minor ocean overwash reported by media at
the north end of Buxton crossing over NC 12.
&&The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:05 PM EDT | Areal Flood Advisory | MHX | Greene | 15 min |
| Aug 1, 9:20 PM EDT | Flash Flood Warning | MHX | Greene | 2 hr |
| Aug 1, 9:40 PM EDT | Special Marine Warning | MHX | 65 min | |
| Aug 2, 4:24 AM EDT | Areal Flood Advisory | MHX | Carteret, Craven | 5 hr |
| Aug 2, 6:18 AM EDT | Areal Flood Advisory | MHX | Carteret, Craven | 3 hr |
| Aug 2, 7:30 AM EDT | Areal Flood Advisory | MHX | Carteret | 4 hr |
| Aug 2, 5:27 PM EDT | High Surf Advisory | MHX | Dare | 27 hr |
Nearby
Beach Hazards Statements in North Carolina, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.